MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ6 HI; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ6 HI; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-13-120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision due to infection date of implantation: (b)(6) 2013.Date of revision #1: (b)(6) 2013.Date of revision #2:(b)(6) 2015.Date of revision #3: (b)(6) 2021.Date of revision #4: (b)(6) 2021.Date of revision#5: (b)(6) 2022.(left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Patient underwent removal of temporary antibiotic-loaded spacer with placement of final implants secondary to chronic infection of the left hip.¿devitalized¿ tissue was found due to the previously large fluid collections he experienced.There was also a small 2cm central defect in the acetabulum.The surgeon decided to remove the bipolar construct and replace with another bipolar due to the patient¿s history of recurrent dislocations.The final reclaim stem and bipolar head were placed successfully.The devitalized tissue and central defect were noted to be due to the recurring infection process that has now been cleared.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 clinical code: unspecified tissue injury (e2015) is used to capture bone injury and soft tissue injury.

Brand Name
SUMMIT CEMENTED STEM SZ6 HI
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJM (SUZHOU) LTD. 3006356043
no.299 changyang st
suzhou industrial park
suzhou jiangsu 21512 -6
CH   21512-6
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15520643
Report Number1818910-2022-19240
Device Sequence Number14977435
Product Code JDI
UDI-Device Identifier10603295060253
UDI-Public10603295060253
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K013352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-13-120
Device Catalogue Number157013120
Device Lot NumberD21103229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/13/2022
11/09/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/02/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +12 BLK; DEPUY1 GENTAMICIN CEMENT 40G; DEPUY1 GENTAMICIN CEMENT 40G; SELF CENT HIP 65X28 GRN; SUMMIT CEMENTED STEM SZ6 HI
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight88 KG